Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 11, 2000, 7:23 PM CDT for Pettis County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 11, 2000, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:45 PM CDT | Thunderstorm Wind 52 E | Hughesville, MO | Thunderstorm winds downed 4 to 5 inch diameter tree limbs and caused damage at a construction site. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6063 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS53 KEAX 120023 SVRMCI MOC159-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 723 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PETTIS COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF SEDALIA * UNTIL 815 PM CDT * AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOUSTONIA...OR ABOUT 16 MILES SOUTHWEST OF MARSHALL...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOUSTONIA AT 725 PM CDT HUGHESVILLE AT 750 PM CDT LONGWOOD AT 810 PM CDT ADDITIONAL STORMS IN THE COUNTY INCLUDING NEAR LA MONTE AND NORTHEAST OF SEDALIA MAY ALSO REACH SEVERE LIMITS. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3893 9348 3854 9349 3856 9310 3891 9307 28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:15 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT TUE JUL 11 2000 MAIN FORECAST PROBLEMS CONTINUE TO BE THUNDERSTORM CHANCES AND TEMPERATURES. OVERVIEW: UPPER LEVEL HIGH PRESSURE CENTER CONTINUES TO RETROGRADE AND IS FORECAST TO TRANSITION OVER THE CENTRAL ROCKIES BY 12Z THURSDAY. THIS TRANSITION WILL PLACE CWA INTO BUILDING HEIGHTS AND NW FLOW DURING THE DAY TOMORROW. SYNOPTIC: EARLY AFTERNOON SFC ANALYSIS SHOWS BOUNDARY LYING ALONG MISSOURI RIVER. CONVECTIVELY INDUCED VORT CENTER NOW OVER NERN KS WILL LIKELY LIGHT UP BOUNDARY THIS EARLY THIS AFTERNOON. THERE IS LITTLE TO NO CAP TO DEAL WITH TODAY...AND ENHANCED CU FIELD HAS ALREADY DEVELOPED OVER THE KC METRO AREA. EXPECT PULSE TYPE THUNDER INTO EVENING. SHEAR PROFILES VERY WEAK AND LOW-LEVEL THETA-E ADVECTION NEUTRAL THROUGH THE OVERNIGHT HOURS. MAIN THREAT THROUGH EVENING WILL BE WET DOWNBURSTS AND FLASH FLOODING. WITHOUT DEEP LAYER SHEAR OR LLJ EXPECT STORMS TO BE DIURNAL IN NATURE AND SHOULD NOT SUSTAIN LIFE MUCH PAST EVENING HOURS. FOR TOMORROW REMNANTS OF BOUNDARY REMAIN IN AREA...WITH EXACT LOCATION DEPENDING ON WHERE TODAYS STORMS PUSH IT. FORECAST SOUNDINGS INDICATE PRONOUNCED SUBSIDENCE INVERSION AROUND 500MB TOMORROW CUTTING INTO INSTABILITY. THIS SAID...WILL CUT POPS FOR ALL AREAS BELOW CHANCE CATEGORY. ATMOSPHERE PROGGED TO REMAIN CAPPED THROUGH SHORT TERM. TEMPERATURES: LOW TEMPS FOR TONIGHT TRICKY. AREAS RECEIVING WIDESPREAD SHOWER ACTIVITY WILL LIKELY DROP INTO THE LOWER TO MID 70S. AREAS OUT OF THUNDER WILL BE MUGGY AND NEAR PERSISTENCE. GUIDANCE TEMPERATURES FOR TOMORROW LOOK REASONABLE. THESE READINGS COMBINED WITH DEWPOINTS IN THE MID 70S SHOULD KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. EXTENDED: MRF AND EUROPEAN IN GOOD AGREEMENT. WILL KEEP FORECAST WARM AND DRY. MCS REGIME LIKELY TO REMAIN WELL NORTH OF CWA THROUGH MONDAY. SOME ACTIVITY COULD SKIRT NRN CWA ON TUESDAY...BUT WILL LEAVE OUT OF DAY 6 FORECAST. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.